Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 16, NWS Cheyenne, WY

November 14, 20077 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 14, 2007, 4:38 AM MST for 7 counties in Nebraska. It took effect at Nov 14, 2007, 9:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 4:38 AM MST (11:38 UTC)
In effect from
Nov 14, 2007, 9:00 AM MST
Expired
Nov 14, 2007, 2:59 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3285 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 141138
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
438 AM MST WED NOV 14 2007

...WINDY TODAY ACROSS WESTERN NEBRASKA...

.THE PASSAGE OF A WEATHER DISTURBANCE WILL COMBINE WITH A STRONG
SURFACE AND LOW LEVEL PRESSURE GRADIENT TO PRODUCE BLUSTERY WINDS
ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY.

NEZ001>003-019>021-054-055-141945-
/O.NEW.KCYS.WI.Y.0016.071114T1600Z-071114T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
438 AM MST WED NOV 14 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RUBIN
2 follow-up statements
000 
WWUS75 KCYS 141735
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 AM MST WED NOV 14 2007

...WINDY TODAY ACROSS THE NEBRASKA PANHANDLE...

.A STRONG LOW LEVEL PRESSURE GRADIENT WILL CONTINUE TO PRODUCE
BLUSTERY WINDS ACROSS THE NEBRASKA PANHANDLE THROUGH MID-AFTERNOON.

NEZ001>003-019>021-054-055-142300-
/O.CON.KCYS.WI.Y.0016.000000T0000Z-071114T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1035 AM MST WED NOV 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

NORTHWESTERLY WINDS FROM 25 TO 35 MPH ARE OCCURRING OVER THE
NEBRASKA PANHANDLE AND WILL PERSIST THROUGH MID AFTERNOON. GUSTS
OF 45 TO 50 MPH ARE LIKELY AS WELL...ESPECIALLY EAST OF A LINE
FROM HARRISON TO SIDNEY. THE WINDS WILL DIMINISH FAIRLY QUICKLY
DURING THE LATE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 142159
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MST WED NOV 14 2007

NEZ001>003-019>021-054-055-142300-
/O.CAN.KCYS.WI.Y.0016.000000T0000Z-071114T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
259 PM MST WED NOV 14 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ACROSS THE PANHANDLE ARE GRADUALLY DECREASING AND WILL
CONTINUE TO DIMINISH AS SUNSET APPROACHES. A FEW LOCAL GUSTS
AROUND 40 MPH ARE STILL POSSIBLE UNTIL ABOUT 5 PM...MAINLY OVER
DAWES AND BOX BUTTE COUNTIES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:38 AM MST, 1 hour earlier.

Area forecast discussion, Nov 14, 3:38 AM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
338 AM MST WED NOV 14 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
TODAY...CLEAR AND CRISP DAY ON TAP. CLEARING WILL BE SWIFT AS
SHORTWAVE TROUGH MOVES SOUTHEAST AWAY FROM THE REGION AND SURFACE
HIGH PRESSURE BUILDS IN. LOW/MID LEVEL GRADIENTS SUFFICIENT FOR
WIND ADVISORY CRITERIA WINDS ACROSS WESTERN NEBRASKA FROM MID
MORNING TO MID AFTERNOON.

TONIGHT...ONE OF THE COLDEST NIGHTS OF THE SEASON WITH CLEAR SKIES
...LIGHT WINDS AND EXCELLENT RADIATIONAL COOLING. SINGLE DIGITS AT
SOME LOCATIONS.

THURSDAY...DECENT WARMING TREND ON TAP AS FLOW ALOFT BACKS TO
WESTERLY AND SURFACE LEE TROUGHING DEVELOPS. WITH PLENTY OF SUNSHINE
...DOWNSLOPE WARMING AND PROGGED 1000-500 MB THICKNESSES NEAR 5610
METERS...HIGHS WILL REBOUND NICELY INTO THE 50S.

THURSDAY NIGHT...MUCH WARMER NIGHT WITH DECENT MIXING AND WARMER
AIRMASS MODIFICATION. LOWS IN THE 30S AT TYPICAL WIND PRONE LOCALES.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
A LOW AMPLITUDE TRANSITORY RIDGE WILL BEGIN THE PERIOD. MODELS
DIVERGE SLIGHTLY ON THEIR SOLUTION FOR FRIDAY...WITH THE GFS
KEEPING THE TRANSITORY RIDGE MORE AMPLIFIED...THUS DEFLECTING
INCOMING ENERGY NORTH TOWARDS CANADA. MEANWHILE...THE ECMWF KEEPS
ENERGY FURTHER SOUTH. HAVE OPTED TO SIDE MORE WITH THE ECMWF
SOLUTION...AND MAINTAINED SOME SMALL PRECIPITATION
CHANCES...WEST OF THE LARAMIE RANGE LATE FRIDAY AND SATURDAY. FLOW
TURNS ZONAL FOR THE LATTER HAVE OF THE WEEKEND WITH MOST OF THE
ENERGY STAYING ACROSS SOUTHERN CANADA. UPPER FLOW BEGINS TO BACK
DURING THE DAY ON MONDAY AS A DEVELOPING UPPER TROUGH PLOWS ONTO
THE PACIFIC COAST. GLOBAL MODELS DISAGREE SLIGHTLY ON THE
STRENGTH AND TIMING OF THIS FEATURE...BUT WHAT THEY DO NOT DISAGREE
ON IS ITS EXISTENCE AND PASSAGE THROUGH THE INTERMOUNTAIN REGION
EARLY NEXT WEEK. BY LATE MONDAY AFTERNOON...THE ECMWF HAS A
POSITIVELY TILTED TROF AXIS FROM SOUTHERN CANADA SOUTHWEST TO THE
GREAT BASIN. THE GFS IS A BIT SLOWER WITH THE TROF...PROBABLY DUE
TO THE MORE AMPLIFIED PRECEDING RIDGE...HANGING IT BACK JUST ONTO THE
PACIFIC COAST. BY TUESDAY AFTERNOON...BOTH OF THEM HAVE THE TROF
INTO THE ROCKIES. HAVE REINTRODUCED POPS FOR MUCH OF THE AREA LATE
MONDAY NIGHT THROUGH WEDNESDAY. HAVE ALSO DECREASED TEMPERATURES
PRETTY SIGNIFICANTLY. BOTH THE ECMWF AND GFS HAVE 700MB
TEMPERATURES OF -9C AND -10C...RESPECTIVELY ON TUESDAY.

&&

.AVIATION...VFR THROUGH THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 9 AM WEDNESDAY TO 4 PM WEDNESDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM....HAHN
Hazardous weather outlook, Nov 13, 5:15 PM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MST TUE NOV 13 2007

WYZ061-062-065-141230-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
515 PM MST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

GUSTY WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL LINGER
THROUGH EARLY THIS EVENING BEFORE A COLD FRONT MOVES THROUGH AND
DECREASES THE WINDS.  SCATTERED LIGHT SNOW SHOWERS WILL BE POSSIBLE
LATER TONIGHT ACROSS THE REGION...BUT LITTLE OR NO SNOWFALL IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-067>070-141230-
CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
515 PM MST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED LIGHT SNOW SHOWERS WILL OCCUR TONIGHT MAINLY ALONG THE
LARAMIE RANGE FOOTHILLS FROM DOUGLAS SOUTH TO CHEYENNE.  LITTLE OR
NO SNOWFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-141230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
515 PM MST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A COLD FRONT MOVED THROUGH THE PANHANDLE LATE THIS AFTERNOON...
SWITCHING THE WINDS TO NORTH.  SOME WINDS OF 20 TO 30 MPH WITH GUSTS
TO 40 MPH WILL LINGER INTO EARLY THIS EVENING AS COLDER AIR POURS
INTO THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-064-066-141230-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
515 PM MST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

GUSTY WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL LINGER
THROUGH EARLY THIS EVENING BEFORE A COLD FRONT MOVES THROUGH AND
DECREASES THE WINDS.  SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE IN
MANY AREAS TONIGHT ACROSS THE REGION...BUT ANY SNOWFALL WILL BE LESS
THAN AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.